Alert archive / California / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS Hanford, CA

January 3, 2007

NWS Hanford, CA issued this winter storm warning at Jan 3, 2007, 1:56 PM PST. It took effect at Jan 4, 2007, 4:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 1:56 PM PST (21:56 UTC)
In effect from
Jan 4, 2007, 4:00 AM PST
Expired
Jan 4, 2007, 10:00 PM PST
In force
18 hr
Issued by
NWS Hanford, CA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 10:00 AM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 3, 10:00 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
1000 AM PST WED JAN 3 2007

.SHORT TERM...MORNING UPDATE...SATELLITE PICTURES SHOW LIMITED
AREAS OF FOG AFFECTING PORTIONS OF THE VALLEY MAINLY ALONG THE LOW
LYING AREAS OF THE SAN JOAQUIN RIVER. OTHERWISE MOSTLY CLEAR SKIES
ELSEWHERE. MAY NEED TO REFRESH ZONES AFTER FOG DISSIPATES BY MIDDAY
LEAVING HAZY CONDITIONS IN SJV. OTHERWISE CURRENT WATCHES AND
FORECAST ON TRACK. THE ONE EXCEPTION IS THAT THE 12Z MODELS ARE A
BIT SLOWER WITH THE NEXT PACIFIC STORM SYSTEM. LOOKS LIKE NORTH
SECTORS LIKE YOSEMITE AND MERCED WILL REMAIN DRY TONIGHT WITH THE
THREAT OF PRECIPITATION STARTING THURSDAY MORNING.
COLD AIR AND STRONG UPPER JET WITH THIS SYSTEM WILL ALSO BRING A
THREAT OF HIGH WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA AND THE
KERN COUNTY MOUNTAIN DESERT PASSES. WILL TAKE A CLOSER LOOJ ON
POSSIBLE WARNINGS THIS AFTERNOON.

.PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY...FLAT UPPER RIDGE
WILL CONT TO RESIDE ACROSS THE REGION TODAY. SOME HIGH CLOUDS
SPILLING OVER THE RIDGE OVERNITE ARE BEGINNING TO DECREASE. THIS
SHOULD ALLOW FOR A  MOSUNNY DAY ALL ZONES. MODELS CONT IN GOOD
AGREEMENT OF THE ZONAL  FLOW ACROSS THE EAST PAC TO BUCKLE
TONIGHT...WITH A RATHER VIGOROUS  SHORTWAVE TROF DIGGING SE LATE.
HAVE CONTINUED POPS FROM ABOUT MERCED TO YOSEMITE. SHORTWAVE WILL
SAG SOUTH ACROSS THE FA THURS...WITH PRECIP SPREADING ACROSS THE
AREA. QPF AMOUNTS FOR THE  SOUTHERN SIERRA NORTH OF KINGS CANYON
MARGINAL AND WILL NOT CHANGE  THE WINTER STORM WATCH AT THIS TIME.
LOOKS LIKE MORE OF A SNOW AND  BLOWING SNOW ADZY. QPF AMOUNTS DROP
OFF DRAMATICALLY SOUTH OF KINGS  CANYON AND NO HEADLINES
ANTICIPATED. FOR THE VALLEY AND KERN CO
MTNS...PRECIP EXPECTED TO BE MAINLY LIGHT...GENERALLY IN THE 1-3
TENTHS RANGE. PRECIP WILL WIND DOWN THURS EVE...ESPECIALLY VALLEY
AND FOOTHILLS AS TROF EXITS TO THE EAST AND DRY NORTH FLOW ALOFT
DEVELOPS. ON FRI...UPPER RIDGE BEGINS BUILDING IN FOR DRY WX AND
TEMPS WILL BE A FEW DEGS BELOW AVERAGE. WIND POSSIBLY A PROBLEM FOR
KERN CO THURS NITE...ESPECIALLY THRU AND BELOW CANYONS AND PASSES. A
FAIRLY STRONG UPPER JET OF 140KTS WILL SAG SOUTH ACROSS THE
REGION...AND BE NEARLY PARALLEL TO THE SFO-LAS GRAD...WHICH IS FCST
TO BE AROUND 18 MBS AT 06Z FRI. NEXT SHIFT MAY NEED SOME SORT OF
HEADLINE FOR THE KERN MTNS/DESERT IF LATER MODEL RUNS REMAIN
CONSISTENT.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MEDIUM RANGE MODELS
REMAIN IN FAIRLY GOOD AGREEMENT WITH A DRY UPPER RIDGE BUILDING INTO
CENTRAL CA FRIDAY NIGHT THROUGH THE WEEKEND. THIS WILL BRING A
PERIOD OF FAIR WEATHER TO THE AREA ALTHOUGH FOG WILL BECOME MORE
PROBLEMATIC OVER THE SAN JOAQUIN VALLEY BY SUNDAY AS RESIDUAL LOW
LEVEL MOISTURE AND SUBSIDENCE FROM THE DEVELOPING RIDGE INCREASES
THE POTENTIAL FOR OVERNIGHT AND EARLY MORNING FORMATION. OVER THE
HIGHER ELEVATIONS...EXPECT TEMPS TO RISE TO NEAR SEASONAL NORMALS
AS NEXT WEEK BEGINS AS HEIGHTS AND THICKNESSES RISE. THE MODELS
DIVERGE BY THE END OF THE PERIOD AS THE GFS AND GEM BECOME
AGGRESSIVE AT BREAKING DOWN THE UPPER RIDGE WHILE THE ECMWF
INDICATES A MUCH SLOWER LOWERING OF THE UPPER HEIGHT PATTERN. PREFER
TO FOLLOW THIS IDEA BASED ON THE FACT THAT THE GFS ENSEMBLES ARE IN
VERY POOR AGREEMENT ON DAY 7 WITH MORE OF IT/S MEMBERS CLOSER TO THE
ECMWF IDEA THAN THAN THAT OF THE OPERATIONAL GFS.

&&

.AVIATION...MOSTLY IFR VISIBILITIES DUE TO MIST WILL CONTINUE OVER
THE SAN JOAQUIN VALLEY THROUGH 18Z TODAY WITH LOCAL LIFR IN FOG.
MAINLY MVFR WITH LOCAL IFR IN MIST AND HAZE AFTERWARD.
ELSEWHERE...VFR WILL PREVAIL OVER THE CENTRAL CA INTERIOR THROUGH
12Z THURSDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS
FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423.

&&

.AIR QUALITY ISSUES...
ISSUED:  01/02/2007 15:47
EXPIRES: 01/03/2007 23:59
THE VALLEY AIR DISTRICT HAS ISSUED THE FOLLOWING FIREPLACE/WOOD
STOVE BURNING DECLARATION FOR WEDNESDAY, JANUARY 3, 2007. WOOD
BURNING IS DISCOURAGED IN FRESNO, KERN, MADERA, MERCED, AND TULARE
COUNTIES.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
CAZ096.

&&

BINGHAM/DS

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 3, 5:02 AM PST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HANFORD CA
502 AM PST WED JAN 3 2007

CAZ096-041315-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
502 AM PST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR THE SOUTHERN SIERRA
NEVADA FROM YOSEMITE TO KINGS CANYON IN CENTRAL CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...A WINTER STORM WATCH IS IN EFFECT FROM
4 AM THURSDAY THROUGH 10 PM THURSDAY. SEE THE WINTER STORM WATCH
AT SFOWSWHNX, /WMO HEADER WWUS46 KHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

WEATHER.GOV/HANFORD

BINGHAM

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:52 PM PSTWind AdvisoryHNX25 hr
Jan 3, 1:56 PM PSTSnow and Blowing Snow AdvisoryHNX34 hr

Nearby

Winter Storm Warnings in California, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.